MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47692
Medical Device Problem Codes Fracture (1260); Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an unknown procedure, the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that part of the product broke off [the forceps jaw broke off] our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.Additional attempts to gather this information will be made.
 
Additional Manufacturer Narrative
The investigation remains on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.During a visual examination, it was noted that one of the forcep cups was missing and not returned.The link wire associated with the missing cup is broken.The cup still attached extends beyond the expected opening area when the handle is manipulated as the other link wire is broken.The device was not tested in the endoscope due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device confirmed the complaint of one detached cup.No damage was visible to the rest of the jaw assembly, coil cable, coating or handle components of the device.Due to the condition of the returned device, full functionality of the device could not be performed; however, it was confirmed that the device could be actuated in the u-bend and 3-coil positions.The complaint of detached cup was confirmed with visual evaluation.The device components were disassembled and removed from the device.Device components shows no internal signs of damage.When the tip assembly was disassembled, the pivot pin was missing swage.The pt's and inspection records of the tip assembly was reviewed and no defects were noted on the inspection record of the tip assembly.Reviewing the actual process, the force used by the operator on the manual press, was not a factor, as the height of the press is fixed; thus, the amount of pressure applied was not a factor.If the operator did not stack the parts correctly, stacked the last piece at an angle, or did not fan them out completely per procedure, the swage diameter of the tip assembly could be affected.(man, contributing factor).The visual inspection standards was reviewed, and the photos were inadequate.The process traveler (pt) did not include a signoff for visual inspection of the swage or a method for inspection.Work station instruction did not require inspection under magnification (method, root cause).Inspection record was reviewed, and it was determined to add additional samples at the beginning and end of the production run, as well as in the affected production documents.Documents were updated in june 2024 and affected operators were trained: the device history records were reviewed, and were manufactured in november 2023 and january 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "root cause was determined to be method.The process traveler, work instructions, visual aids, and inspection records relating to this complaint were updated and made effective in june 2024.The device history record was reviewed and no anomalies were found.A visual evaluation of the device confirmed the customer's complaint.A functional evaluation could not be performed due to the condition of the returned device.Further evaluation of the device revealed the pivot pin was missing swage.Several documents were revised in june 24; the revisions included inspection of the swage under magnification and increased sample size at start up, end of shift, and incoming inspection." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been reported occurrences similar in nature during the time period reviewed.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20695713
Report Number1037905-2024-00728
Device Sequence Number6471238
Product Code PTS
UDI-Device Identifier00827002476929
UDI-Public(01)00827002476929(17)270104(10)W4798514
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47692
Device Catalogue NumberBF-2.2S-230SP-20
Device Lot NumberW4798514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer11/15/2024
12/05/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/05/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-UNKNOWN MAKE OR MODEL.
Patient SexUnknown